Thunderstorm Wind, Texas
- When
- July 19, 9:35 PM CST
- Where
- Texas County, Houston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.333, -91.967
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 5:15 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT WED JUL 19 2006 ...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE... .DISCUSSION... PREVIOUS DISCUSSION 315 PM. ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES. WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN OZARKS. EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET. A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY. ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA. SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT. ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON. WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS TIME. THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR NORMAL. FOSTER && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY. HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS THROUGH THURSDAY. KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 851 PM CDT WED JUL 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 851 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE WIND GUSTS OF 70 TO 80 MPH...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: MAINLY FOR AREAS EAST OF AN IBERIA TO FORT LEONARD WOOD...TO HOUSTON...TO WEST PLAINS LINE THROUGH 1 AM. DISCUSSION: A LINE OF THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI WILL CONTINUE TO MOVE SOUTH AND SOUTHWEST TOWARD SOUTH CENTRAL MISSOURI THIS EVENING. AMPLE INSTABILITY...ALONG WITH A VERY STRONG COLD POOL DEVELOPING BEHIND THESE STORMS...WILL AID IN THE DEVELOPMENT OF STRAIGHT LINE WIND DAMAGE ACROSS A PORTION OF CENTRAL AND SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN REACHING 104 TO 110 DEGREES. A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS EAST OF AN ELDON TO WAYNESVILLE...TO WEST PLAINS LINE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S ROLLA 37.92N 91.77W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S ROLLA 37.89N 91.77W
07/19/2006 E0.88 INCH PHELPS MO STORM CHASER
REPORTED VIA E-SPOTTER
0450 PM HAIL 2 S EDGAR SPRINGS 37.68N 91.87W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG SALEM 37.65N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND THE CITY.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 S SALEM 37.63N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
LARGE TREE AND LIMBS DOWN IN TOWN AND SOUTH OF TOWN.
&&
HATCHThe Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 03:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522948.